Title: The asymptotic representation of dynamic tides in close binaries revisited
Authors: Smeyers, Paul
Willems, B
Issue Date: Aug-1998
Publisher: Springer verlag
Series Title: Astronomy and astrophysics vol:336 issue:2 pages:539-544
Abstract: The asymptotic representation of low-frequency, linear, isentropic dynamic tides in components of close binaries derived by Smeyers (1997) is reconsidered. The constructions of the second-order boundary-layer solutions for the divergence and the radial component of the tidal displacement are made more transparent. Moreover, the determination of the constants involved in the second-order boundary-layer solution for the radial component of the tidal displacement valid near the star's surface is modified. As a result, a corrected expression for the second-order Eulerian perturbation of the gravitational potential at the star's surface caused by the tidal distortion is obtained.
ISSN: 0004-6361
Publication status: published
KU Leuven publication type: DI
Appears in Collections:Physics and Astronomy - miscellaneous
Institute of Astronomy
Solid State Physics and Magnetism Section

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science